• Title of article

    Modelling and simulation of a schistosomiasis infection with biological control

  • Author/Authors

    E. J. Allen، نويسنده , , H. D. Victory Jr.، نويسنده ,

  • Issue Information
    روزنامه با شماره پیاپی سال 2003
  • Pages
    17
  • From page
    251
  • To page
    267
  • Abstract
    A mathematical model is developed for a schistosomiasis infection that involves human and intermediate snail hosts as well as an additional mammalian host and a competitor snail species. The model consists of a system of eight differential equations for the infected and susceptible subpopulations. The deterministic system is generalized to a stochastic system of differential equations to account for the random behavior of demographic changes in the population levels. Values for the parameters in the model are estimated and the populations are computationally simulated under various conditions. Results of the simulations indicate several interesting features such as the rapidity by which an invading competing snail species can change the dynamics of a schistosomiasis infection
  • Keywords
    mathematical model , Numerical method , schistosomiasis , Stochastic differential equation , computational simulation
  • Journal title
    Acta Tropica
  • Serial Year
    2003
  • Journal title
    Acta Tropica
  • Record number

    777955